# SDR 2004UALA00406

- Difficulty date: April 27, 2004
- Submitted: May 5, 2004
- Operation: Air carrier
- Aircraft: N773UA
- Make and model: Boeing 777222
- Aircraft serial: 26929
- Aircraft time: 34,736 hours, 7,681 cycles
- Engine: Pwa PW4077
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Seal
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: J, A

## Discrepancy

NR 1 ENGINE N1 VIBRATIONS. 6TH STAGE TURBINE AIRSEAL FAILURE REF: PW4074/77 IPC (PN 51A346)  72-53-00 FIGURE 7, ITEM 70A. A 4-INCH AXIAL BY 6-INCH CIRCUMFERENTIAL PIECE OF THE SEAL HAD BROKEN OUT & WAS MISSING. THE REMAINDER OF THE LPT SUFFERED HEAVY DOWNSTREAM DAMAGE. THE SEAL WAS OF THE POST SERVICE BULLETIN PW4G-112-72-171 CONFIGURATION. THIS IS A NEW FAILURE MODE.  THE 2ND SUCH FAILURE UA HAS SEEN. SEALS FROM BOTH FAILURES HAVE BEEN RETURNED TO PW & MTU FOR ROOT CAUSE ANALYSIS.
